MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BASIC KIT 18G X 10 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS BASIC KIT 18G X 10 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported the rn was attempting to place a powerglide pro rt and got to a point where she thought she was in the vein.She advanced the guidewire and it flowed relatively smoothly.When she went to advance the catheter, it wouldn¿t advance.She pulled the catheter back and then tried to retract the wire and it sheared.She stopped pulling it back and sent the patient to interventional radiology to get it removed.The md pulled out the full device and wire and the shearing was then observed.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of guidewire difficulty was confirmed and the cause appeared to be use-related.The product returned for evaluation was one powerglide pro midline catheter assembly.Usage residues were observed throughout the sample.The catheter was advanced and the safety mechanism was engaged.A break was observed in the core wire.The coil wire was elongated but intact.The wire remained in the catheter, with the distal tip protruding from the catheter tip.Microscopic inspection of the wire confirmed that the coil wire was intact.The core wire break exhibited a granular fracture surface.A region of increased luster was observed.The wire exhibited curved shape memory in the vicinity of the break.Inspection of the needle revealed mechanical damage along the proximal edge of the bevel.The wire fracture features and needle bevel deformation were consistent with damage initiated by wire withdrawal against the needle bevel.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported the rn was attempting to place a powerglide pro rt and got to a point where she thought she was in the vein.She advanced the guidewire and it flowed relatively smoothly.When she went to advance the catheter, it wouldn't advance.She pulled the catheter back and then tried to retract the wire and it sheared.She stopped pulling it back and sent the patient to interventional radiology to get it removed.The md pulled out the full device and wire and the shearing was then observed.

Brand Name
BASIC KIT 18G X 10 CM WITH BIOPATCH
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9225521
Report Number3006260740-2019-03301
Device Sequence Number19225756
Product Code FOZ
UDI-Device Identifier00801741140518
UDI-Public(01)00801741140518
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF318107T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2019
Event Location Hospital
Initial Date Received by Manufacturer 10/02/2019
Supplement Date Received by Manufacturer11/26/2019
Initial Report FDA Received Date10/23/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;